Alert archive / Alabama / Special Weather Statements in 2021
Special Weather Statement, NWS Mobile, AL
NWS Mobile, AL issued this special weather statement at Dec 18, 2021, 9:22 PM CST for Clarke County, Alabama. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 18, 2021, 9:22 PM CST (03:22 UTC)
- Expired
- Dec 18, 2021, 10:15 PM CST
- In force
- 53 min
- Issued by
- NWS Mobile, AL
- Hail
- 0.00 in
- Wind
- 30
County Clarke County, AL
The radar
The Mobile radar (KMOB), 132 km from the middle of the area, began a volume at 03:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 3.4 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 161 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 711 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- -33 m²/s²
- 0-3 km storm-relative helicity
- 3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
898
WWUS84 KMOB 190322
SPSMOB
Special Weather Statement
National Weather Service Mobile AL
922 PM CST Sat Dec 18 2021
ALZ053-190415-
Clarke AL-
922 PM CST Sat Dec 18 2021
...A strong thunderstorm will impact portions of northern Clarke
County through 1015 PM CST...
At 922 PM CST, National Weather Service doppler radar indicated a
strong thunderstorm 4 miles north of Coffeeville, or 19 miles south
of Butler, moving east at 35 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Thomasville, Grove Hill, Coffeeville and Fulton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3188 8767 3187 8762 3183 8762 3183 8758
3170 8758 3172 8809 3176 8811 3175 8814
3177 8816 3182 8818 3185 8816 3187 8813
3190 8813 3196 8767
TIME...MOT...LOC 0322Z 266DEG 28KT 3182 8810
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Dec 18, 6:55 PM CST, 2 hours 27 minutes earlier.
Area forecast discussion, Dec 18, 6:55 PM CST, 2 hours 27 minutes before
Area Forecast Discussion National Weather Service Mobile AL 655 PM CST Sat Dec 18 2021 .NEAR TERM UPDATE /Tonight/...Showers and thunderstorms continue to stream across the area this evening. Main concern right now is heavy rain, which could result in localized flash flooding over areas where storms are training. MLCAPE values of 1000-1500 J/kg remains over our south-central regions. This paired with 0-6 km bulk shear values of 30-40 kts could result in strong storms, capable of producing winds 40-60 mph. Therefore, a marginal risk of isolated severe storms is still in place for our area, with the best chances over southeast MS and interior portions of southwest AL. /96 && .AVIATION... 00Z issuance...IFR to MVFR ceilings continue to prevail this evening. Numerous showers and thunderstorms also continue to move across the area. Additionally, patchy fog is beginning to develop over bays and coastal waters and may spread over coastal regions. This, along with localized reductions due to the showers and storms, could lower visibilities to IFR of lower through early Sunday morning. Visibilities will improve once a cold front pushes through by daybreak, however, IFR to MVFR ceilings will linger through Sunday morning. Behind the front, winds will shift to northerly of 10-15 kts, with higher gusts. VFR conditions return by Sunday afternoon. /96 && .PREV DISCUSSION... /issued 428 PM CST Sat Dec 18 2021/ NEAR TERM UPDATE /Now Through Sunday/...A messy/unsettled weather pattern is in place across our forecast area this afternoon. Southwest flow continues to increase in the mid to upper levels of the atmosphere in advance of an upper level trough extending from the Great Lakes to the central Plains and another across the Desert Southwest/Baja region. An unseasonably warm and moist southerly to southwesterly low level flow pattern also continues to spread over our region between a ridge of high pressure nosing westward from the western Atlantic into the FL peninsula and a cold front now moving into northern and central portions of MS/LA. Surface dewpoints are ranging in the upper 60s to lower 70s across the forecast area this afternoon and precipitable water values are ranging as high as 1.4 to 1.6 inches. A series of shortwave impulses in the southwest flow aloft will continue to move across our forecast area this afternoon, while a weak pre- frontal trough axis also aligns itself over the region. Ascent along these features as well as with low level warm advection will continue to result in the development of numerous to widespread rain showers along with scattered embedded thunderstorms through the remainder of the afternoon. MLCAPE values will average up to around 1500 J/KG across the area this afternoon, while deep layer/bulk shear also ranges up to 30-40 knots (highest across southeast MS and interior southwest AL). Instability and shear will be just favorable and overlapping enough to support a few stronger storms that may be capable of producing localized wind gusts of 40-60 mph through this afternoon. Low to mid level lapse rates are looking rather marginal (around 6 C/KM) for hail production this afternoon, though we cannot rule out a storm or two with an updraft strong enough to produce small hail. Tornado threat also looks very low over our region with effective SRH generally 100 m2/s2 or less this afternoon. Overall the marginal severe threat from SPC looks good. The band of focused ascent may linger from southern portions of southeast MS into interior southwest and south central AL late this afternoon into early this evening. Another additional round of showers and storms is expected to move from west to east across our area later this evening ahead of the advancing cold front and may linger near the coast until just after midnight. Instability should gradually wane this evening but may still be sufficient for a few strong storms over southern portions of the region through this evening. The primary concern through this evening will be the potential for additional heavy rainfall and an associated flooding threat, particularly across the corridor from far southeast MS through interior south central AL along the I-65 corridor where some locations have already had 2-4" of rain with locally higher amounts. The cold front moves through the area late this evening/overnight. A much cooler airmass will spread into the area behind the front tonight into the day Sunday. Rain chances should be ending from west to east with passage of the front late this evening into the overnight hours following frontal passage. Highs on Sunday should range in the upper 50s to lower 60s northwest of I-65 and in the mid to upper 60s across the remainder of the region. /21 SHORT TERM /Sunday night Through Tuesday night/...Upper level mainly zonal flow will give way to an incoming shortwave trough that will make its way over the ArkLaTex region Monday night. This feature will dip slightly southeast over the Deep South and into the central and eventually northeast Gulf of Mexico Tuesday afternoon through Tuesday night. At the surface, a low pressure system will move over the western Gulf on Monday. This will traverse the north-central Gulf Monday night before approaching the Florida Big Bend by Tuesday morning and off over the Atlantic Tuesday night into early Wednesday morning. Although model guidance is coming into better agreement, a few differences remain especially with regards to timing and the trajectory of the low. Sensible weather for the local area will consist of increasing rain chances come Monday morning. By the afternoon, scattered to numerous showers will especially overspread our coastal counties. This will then persist through the overnight hours. As the surface low moves northeast from the northeast Gulf towards the Atlantic on Tuesday, rain chances will gradually decrease from west to east over the local area. Dry conditions will then return by late Tuesday night. Little to no instability will be present as our local area will be north of the surface low. Therefore, thunder is not anticipated. Also, no wintry precipitation is expected over our northwestern zones as temperatures will remain around 40 degrees or above Monday night and any precipitation will end before the lowest temperatures occur Tuesday night. Overall, it will be much colder in the short term than we've seen recently. Lows Sunday night into early Monday morning will dip into the mid 30s to lower 40s inland and in the mid to upper 40s over coastal counties. Lows will be a touch warmer Monday night, in the 40s inland to around 50 degrees at the immediate coast. Then, a much colder night is anticipated Tuesday night with lows in the 30s over inland areas. Some parts of our northwestern zones could even see temperatures near or at freezing. At the coast, lows will be in the lower to mid 40s. As for high temperatures, highs Monday afternoon will struggle to warm past the 50s west of I-65 and areas east will likely range between 60-65 degrees. Tuesday afternoon highs will then be chilly, only reaching the 50s. /26 EXTENDED TERM /Wednesday Through Saturday/...The aforementioned upper shortwave trough will progress eastward over Florida by Wednesday morning with upper ridging building in over the northern Gulf coast on Thursday. This will persist through the remainder of the extended term. Surface high pressure will also build into the Deep South by Thursday morning; however, it will begin to shift eastward over Florida by late week. Overall, no rain is anticipated for the local area. A gradual warming trend will take hold, with highs beginning in the 60s Wednesday afternoon and warming into the lower to mid 70s by Saturday afternoon. Lows will follow suit, starting in the mid to upper 30s inland and in the lower to mid 40s near the coast Wednesday night. By Friday night, lows will only drop into the 50s over inland areas and in the upper 50s to around 60 degrees at the coast. /26 MARINE...Areas of dense marine fog are starting to develop over Mobile Bay and likely the Mississippi Sound and adjacent Alabama coastal waters out 20 NM this afternoon and expect fog to persist until frontal passage late tonight. We issued a Dense Marine Fog Advisory until midnight CST for these marine zones. Northerly winds increase to solid exercise caution levels by early Sunday morning. There could be a brief period of near Small Craft Advisory conditions (around 20 kt) Sunday morning, but for now solid SCEC conditions are headlined. Moderate to at times strong offshore flow will continue through the early to middle part of next week. /21 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...High Rip Current Risk until 5 AM CST Sunday for ALZ265-266. FL...High Rip Current Risk until 5 AM CST Sunday for FLZ202-204-206. MS...None. GM...Dense Fog Advisory until midnight CST tonight for GMZ630>632-650. && This product is also available on the web at: http://weather.gov/mob
In the hours before
Special weather statement, Dec 18, 5:46 PM CST, 3 hours 36 minutes before
Special Weather Statement
National Weather Service Mobile AL
546 PM CST Sat Dec 18 2021
MSZ067-075-076-190045-
Perry MS-Greene MS-Wayne MS-
546 PM CST Sat Dec 18 2021
...Strong thunderstorms will impact portions of eastern Perry,
southeastern Wayne and Greene Counties through 645 PM CST...
At 546 PM CST, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from 5 miles north of
Beaumont to 4 miles southwest of McLain. Movement was northeast at 30
mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Leakesville, Beaumont, McLain and State Line.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3156 8847 3107 8844 3100 8892 3129 8897
TIME...MOT...LOC 2346Z 246DEG 24KT 3125 8890 3107 8888
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Dec 18, 6:42 PM CST, 2 hours 40 minutes before
Special Weather Statement
National Weather Service Mobile AL
642 PM CST Sat Dec 18 2021
ALZ052-190145-
Washington AL-
642 PM CST Sat Dec 18 2021
...A strong thunderstorm will impact portions of central Washington
County through 745 PM CST...
At 641 PM CST, National Weather Service doppler radar indicated a
strong thunderstorm over Fruitdale, or 12 miles southwest of Chatom,
moving east at 40 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Chatom, Wagarville, Tibbie, Fruitdale and McIntosh.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Heavy rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3127 8795 3127 8798 3126 8799 3126 8797
3125 8796 3125 8810 3121 8844 3152 8845
3156 8834 3160 8808
TIME...MOT...LOC 0041Z 252DEG 33KT 3135 8843
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Dec 18, 7:10 PM CST, 2 hours 12 minutes before
Special Weather Statement
National Weather Service Mobile AL
710 PM CST Sat Dec 18 2021
ALZ261>263-190200-
Baldwin Inland AL-Mobile Central AL-Mobile Inland AL-
710 PM CST Sat Dec 18 2021
...A strong thunderstorm will impact portions of northeastern Mobile
and west central Baldwin Counties through 800 PM CST...
At 710 PM CST, National Weather Service doppler radar indicated a
strong thunderstorm over I65 And AL 158, or over Saraland, moving
northeast at 35 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Prichard, Saraland, Chickasaw, Satsuma, Creola, Axis, I65 And I165
and I65 And AL 158.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3092 8819 3110 8792 3082 8792 3080 8793
3079 8792 3080 8799 3076 8802 3074 8801
3074 8800 3072 8800 3074 8803 3071 8802
3071 8804 3075 8804 3071 8806 3069 8814
TIME...MOT...LOC 0110Z 244DEG 30KT 3082 8810
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Dec 18, 7:38 PM CST, 1 hour 44 minutes before
Special Weather Statement
National Weather Service Mobile AL
738 PM CST Sat Dec 18 2021
MSZ067-190230-
Wayne MS-
738 PM CST Sat Dec 18 2021
...A strong thunderstorm will impact portions of northern Wayne
County through 830 PM CST...
At 737 PM CST, National Weather Service doppler radar indicated a
strong thunderstorm near Sandersville, or 10 miles northeast of
Laurel, moving east at 35 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Waynesboro.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3182 8894 3183 8876 3185 8865 3189 8847
3165 8846 3164 8894
TIME...MOT...LOC 0137Z 261DEG 32KT 3175 8899
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPHSpecial weather statement, Dec 18, 8:31 PM CST, 51 minutes before
Special Weather Statement
National Weather Service Mobile AL
831 PM CST Sat Dec 18 2021
ALZ051-052-MSZ067-190330-
Choctaw AL-Washington AL-Wayne MS-
831 PM CST Sat Dec 18 2021
...A strong thunderstorm will impact portions of southwestern
Choctaw, northwestern Washington and northeastern Wayne Counties
through 930 PM CST...
At 831 PM CST, National Weather Service doppler radar indicated a
strong thunderstorm 10 miles south of Crandall, or 12 miles northeast
of Waynesboro, moving east at 35 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Silas, Gilbertown and Toxey.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3205 8812 3202 8812 3199 8810 3199 8809
3196 8809 3195 8812 3194 8810 3191 8809
3190 8813 3187 8813 3185 8816 3181 8818
3175 8814 3176 8810 3167 8808 3163 8861
3186 8862 3190 8847 3200 8846 3207 8810
TIME...MOT...LOC 0231Z 262DEG 29KT 3183 8853
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPHSpecial weather statement, Dec 18, 9:22 PM CST, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
922 PM CST Sat Dec 18 2021
ALZ053-190415-
Clarke AL-
922 PM CST Sat Dec 18 2021
...A strong thunderstorm will impact portions of northern Clarke
County through 1015 PM CST...
At 922 PM CST, National Weather Service doppler radar indicated a
strong thunderstorm 4 miles north of Coffeeville, or 19 miles south
of Butler, moving east at 35 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Thomasville, Grove Hill, Coffeeville and Fulton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3188 8767 3187 8762 3183 8762 3183 8758
3170 8758 3172 8809 3176 8811 3175 8814
3177 8816 3182 8818 3185 8816 3187 8813
3190 8813 3196 8767
TIME...MOT...LOC 0322Z 266DEG 28KT 3182 8810
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPHThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 18, 6:42 PM CST | Special Weather Statement | MOB | Washington | 63 min |
| Dec 18, 7:10 PM CST | Special Weather Statement | MOB | Mobile | 50 min |
| Dec 18, 8:31 PM CST | Special Weather Statement | MOB | Choctaw | 59 min |
| Dec 18, 9:10 PM CST | Areal Flood Advisory | MOB | Covington | 3 hr |
| Dec 19, 12:35 AM CST | Special Marine Warning | MOB | 55 min | |
| Dec 19, 12:33 AM CST | Special Weather Statement | MOB | Escambia | 42 min |
| Dec 18, 7:38 PM CST | Special Weather Statement | MOB | Wayne | 52 min |
Nearby
Special Weather Statements in Alabama, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.